Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 20, 2002, 12:00 AM CST for Caddo Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2002, 12:00 AM CST (06:00 UTC)
- Expired
- Mar 20, 2002, 12:45 AM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 30 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 200600 SVRSHV LAC017-200645- /NEW.KSHV.SV.W.0033.200600-200645/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 AM CST WED MAR 20 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 1245 AM CST * AT MIDNIGHT CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF BLANCHARD... OR ABOUT 17 MILES EAST OF MARSHALL...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... 8 MILES SOUTH OF OIL CITY AT 1205 AM CST... 4 MILES NORTH OF BLANCHARD AT 1210 AM CST THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 1245 AM CST. LAT...LON 3282 9404 3249 9404 3251 9378 3290 9383
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 8:00 PM CST, 4 hours earlier.
Area forecast discussion, Mar 19, 8:00 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CST TUE MAR 19 2002
UPDATED THE ZONES FOR WS 32. ALSO INCREASED POPS FOR AREAS WHERE
CONVECTION IS CURRENTLY INCREASING. LOOKS LIKE A BUSY OVERNIGHT...
05
.SHV...FLOOD WATCH TONIGHT AND WEDNESDAY
ARZ50-51-59>61-70-71-OKZ77-TXZ96-97-108>112In the hours before
Local storm report, Mar 19, 11:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1120 PM CST TUE MAR 19 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM TYLER TX WIND DAMAGE
03/19/02 SMITH TREES AND POWERLINES DOWN
REPORTED BY SPOTTER
1050 PM 3 E LINDALE TX WIND DAMAGE
03/19/02 SMITH TREES DOWN BLOCKING FM16
REPORTED BY LAW ENFORCEMENT
1050 PM S LINDALE TX WIND DAMAGE
03/19/02 SMITH TREES DOWN BLOCKING COUNTY
ROAD SEVERAL MILES SOUTH OF
TOWN REPORTED BY LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT
1110 PM 6 E LONGVIEW TX WIND DAMAGE
03/19/02 HARRISON 2 FT DIAMETER TREE DOWN ACROSS
COUNTRY CLUB DR NEAR LOOP 281
REPORTED BY LAW ENFORCEMENTNearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.